Alert archive / California / Small Craft Advisories in 2021

Small Craft Advisory 150, NWS Los Angeles, CA

November 10, 2021

NWS Los Angeles, CA issued this small craft advisory at Nov 10, 2021, 9:29 AM PST. It took effect at Nov 10, 2021, 3:00 PM PST. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Nov 10, 2021, 9:29 AM PST (17:29 UTC)
In effect from
Nov 10, 2021, 3:00 PM PST
Expired
Nov 10, 2021, 8:31 PM PST
In force
6 hr
Issued by
NWS Los Angeles, CA

The text

As transmitted.

331 
WHUS76 KLOX 101729
MWWLOX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Los Angeles/Oxnard CA
929 AM PST Wed Nov 10 2021

PZZ650-110130-
/O.EXP.KLOX.SC.Y.0149.000000T0000Z-211110T1700Z/
/O.NEW.KLOX.SC.Y.0150.211111T0000Z-211111T0500Z/
East Santa Barbara Channel from Pt. Conception to Pt. Mugu CA
including Santa Cruz Island-
929 AM PST Wed Nov 10 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO
9 PM PST THIS EVENING...
...SMALL CRAFT ADVISORY HAS EXPIRED...

* WHAT...Hazardous sea conditions.

* WHERE...East Santa Barbara Channel from Pt. Conception to Pt. 
  Mugu CA including Santa Cruz Island.

* WHEN...From 4 PM this afternoon to 9 PM PST this evening.

* IMPACTS...Conditions will be hazardous to small craft.

* ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX).

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ670-110130-
/O.EXT.KLOX.SC.Y.0149.211110T1729Z-211111T1100Z/
Point Piedras Blancas to Point Sal from 10 to 60 NM-
929 AM PST Wed Nov 10 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 AM PST THURSDAY...

* WHAT...Hazardous sea conditions.

* WHERE...Point Piedras Blancas to Point Sal from 10 to 60 NM.

* WHEN...Until 3 AM PST Thursday.

* IMPACTS...Conditions will be hazardous to small craft.

* ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX).

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ676-110130-
/O.CON.KLOX.SC.Y.0149.000000T0000Z-211111T1700Z/
Outer waters from Santa Cruz Island to San Clemente Island to
60 NM offshore including San Nicolas and Santa Barbara Islands-
929 AM PST Wed Nov 10 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST
THURSDAY...

* WHAT...Hazardous sea conditions.

* WHERE...Outer waters from Santa Cruz Island to San Clemente 
  Island to 60 NM offshore including San Nicolas and Santa 
  Barbara Islands.

* WHEN...Until 9 AM PST Thursday.

* IMPACTS...Conditions will be hazardous to small craft.

* ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX).

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ655-110130-
/O.CON.KLOX.SC.Y.0149.211111T1100Z-211111T2000Z/
Inner waters from Point Mugu to San Mateo Pt. CA including Santa
Catalina and Anacapa Islands-
929 AM PST Wed Nov 10 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 AM TO NOON PST
THURSDAY...

* WHAT...Hazardous sea conditions.

* WHERE...Inner waters from Point Mugu to San Mateo Pt. CA 
  including Santa Catalina and Anacapa Islands.

* WHEN...From 3 AM to noon PST Thursday.

* IMPACTS...Conditions will be hazardous to small craft.

* ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX).

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ673-110130-
/O.CON.KLOX.SC.Y.0149.000000T0000Z-211112T0500Z/
Waters from Pt. Sal to Santa Cruz Island CA and westward 60 nm
including San Miguel and Santa Rosa Islands-
929 AM PST Wed Nov 10 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST
THURSDAY...

* WHAT...Hazardous sea conditions.

* WHERE...Waters from Pt. Sal to Santa Cruz Island CA and 
  westward 60 nm including San Miguel and Santa Rosa Islands.

* WHEN...Until 9 PM PST Thursday.

* IMPACTS...Conditions will be hazardous to small craft.

* ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX).

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
2 follow-up statements
771 
WHUS76 KLOX 102227
MWWLOX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Los Angeles/Oxnard CA
227 PM PST Wed Nov 10 2021

PZZ645-110500-
/O.EXB.KLOX.SC.Y.0150.211110T2300Z-211111T0500Z/
Point Piedras Blancas to Point Sal westward out to 10 NM-
227 PM PST Wed Nov 10 2021

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 PM PST THIS EVENING...

* WHAT...Hazardous sea conditions.

* WHERE...Point Piedras Blancas to Point Sal westward out to 10 
  NM.

* WHEN...Until 9 PM PST this evening.

* IMPACTS...Conditions will be hazardous to small craft.

* ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX).

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ676-110630-
/O.CON.KLOX.SC.Y.0149.000000T0000Z-211111T1700Z/
Outer waters from Santa Cruz Island to San Clemente Island to
60 NM offshore including San Nicolas and Santa Barbara Islands-
227 PM PST Wed Nov 10 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST
THURSDAY...

* WHAT...Hazardous sea conditions.

* WHERE...Outer waters from Santa Cruz Island to San Clemente 
  Island to 60 NM offshore including San Nicolas and Santa 
  Barbara Islands.

* WHEN...Until 9 AM PST Thursday.

* IMPACTS...Conditions will be hazardous to small craft.

* ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX).

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ655-110630-
/O.CON.KLOX.SC.Y.0149.211111T1100Z-211111T2000Z/
Inner waters from Point Mugu to San Mateo Pt. CA including Santa
Catalina and Anacapa Islands-
227 PM PST Wed Nov 10 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 AM TO NOON PST
THURSDAY...

* WHAT...Hazardous sea conditions.

* WHERE...Inner waters from Point Mugu to San Mateo Pt. CA 
  including Santa Catalina and Anacapa Islands.

* WHEN...From 3 AM to noon PST Thursday.

* IMPACTS...Conditions will be hazardous to small craft.

* ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX).

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ650-110500-
/O.CON.KLOX.SC.Y.0150.211111T0000Z-211111T0500Z/
East Santa Barbara Channel from Pt. Conception to Pt. Mugu CA
including Santa Cruz Island-
227 PM PST Wed Nov 10 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST THIS
EVENING...

* WHAT...Hazardous sea conditions.

* WHERE...East Santa Barbara Channel from Pt. Conception to Pt. 
  Mugu CA including Santa Cruz Island.

* WHEN...Until 9 PM PST this evening.

* IMPACTS...Conditions will be hazardous to small craft.

* ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX).

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ673-110630-
/O.CON.KLOX.SC.Y.0149.000000T0000Z-211112T0500Z/
Waters from Pt. Sal to Santa Cruz Island CA and westward 60 nm
including San Miguel and Santa Rosa Islands-
227 PM PST Wed Nov 10 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST
THURSDAY...

* WHAT...Hazardous sea conditions.

* WHERE...Waters from Pt. Sal to Santa Cruz Island CA and 
  westward 60 nm including San Miguel and Santa Rosa Islands.

* WHEN...Until 9 PM PST Thursday.

* IMPACTS...Conditions will be hazardous to small craft.

* ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX).

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ670-110630-
/O.CON.KLOX.SC.Y.0149.000000T0000Z-211111T1100Z/
Point Piedras Blancas to Point Sal from 10 to 60 NM-
227 PM PST Wed Nov 10 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST
THURSDAY...

* WHAT...Hazardous sea conditions.

* WHERE...Point Piedras Blancas to Point Sal from 10 to 60 NM.

* WHEN...Until 3 AM PST Thursday.

* IMPACTS...Conditions will be hazardous to small craft.

* ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX).

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
482 
WHUS76 KLOX 110431
MWWLOX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Los Angeles/Oxnard CA
831 PM PST Wed Nov 10 2021

PZZ645-650-110545-
/O.CAN.KLOX.SC.Y.0150.000000T0000Z-211111T0500Z/
Point Piedras Blancas to Point Sal westward out to 10 NM-
East Santa Barbara Channel from Pt. Conception to Pt. Mugu CA
including Santa Cruz Island-
831 PM PST Wed Nov 10 2021

...SMALL CRAFT ADVISORY IS CANCELLED...

Conditions have subsided below Advisory level.

$$

PZZ655-111245-
/O.EXT.KLOX.SC.Y.0149.211111T0600Z-211111T2000Z/
Inner waters from Point Mugu to San Mateo Pt. CA including Santa
Catalina and Anacapa Islands-
831 PM PST Wed Nov 10 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 10 PM THIS EVENING TO
NOON PST THURSDAY...

* WHAT...Hazardous sea conditions.

* WHERE...Inner waters from Point Mugu to San Mateo Pt. CA 
  including Santa Catalina and Anacapa Islands.

* WHEN...From 10 PM this evening to noon PST Thursday.

* IMPACTS...Conditions will be hazardous to small craft.

* ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX).

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ676-111245-
/O.EXT.KLOX.SC.Y.0149.000000T0000Z-211112T1100Z/
Outer waters from Santa Cruz Island to San Clemente Island to
60 NM offshore including San Nicolas and Santa Barbara Islands-
831 PM PST Wed Nov 10 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 AM PST FRIDAY...

* WHAT...Hazardous sea conditions.

* WHERE...Outer waters from Santa Cruz Island to San Clemente 
  Island to 60 NM offshore including San Nicolas and Santa 
  Barbara Islands.

* WHEN...Until 3 AM PST Friday.

* IMPACTS...Conditions will be hazardous to small craft.

* ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX).

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ673-111245-
/O.EXT.KLOX.SC.Y.0149.000000T0000Z-211112T1100Z/
Waters from Pt. Sal to Santa Cruz Island CA and westward 60 nm
including San Miguel and Santa Rosa Islands-
831 PM PST Wed Nov 10 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 AM PST FRIDAY...

* WHAT...Hazardous sea conditions.

* WHERE...Waters from Pt. Sal to Santa Cruz Island CA and 
  westward 60 nm including San Miguel and Santa Rosa Islands.

* WHEN...Until 3 AM PST Friday.

* IMPACTS...Conditions will be hazardous to small craft.

* ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX).

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ670-111245-
/O.EXT.KLOX.SC.Y.0149.000000T0000Z-211112T1100Z/
Point Piedras Blancas to Point Sal from 10 to 60 NM-
831 PM PST Wed Nov 10 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 AM PST FRIDAY...

* WHAT...Hazardous sea conditions.

* WHERE...Point Piedras Blancas to Point Sal from 10 to 60 NM.

* WHEN...Until 3 AM PST Friday.

* IMPACTS...Conditions will be hazardous to small craft.

* ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX).

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Los Angeles, CA wrote its last area forecast discussion before this small craft advisory went out at Nov 10, 5:08 AM PST, 4 hours 21 minutes earlier.

Area forecast discussion, Nov 10, 5:08 AM PST, 4 hours 21 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Los Angeles/Oxnard CA
508 AM PST Wed Nov 10 2021

Updated aviation and marine sections

.SYNOPSIS...10/254 AM.

Warm and windy conditions will develop today and persist into
Saturday. Thursday and Friday will be the warmest days during the
peak of the Santa Ana winds. Cooler conditions will arrive in
earnest on Sunday.

&&

.SHORT TERM (TDY-FRI)...10/330 AM.

A very chaotic start to the day as a marine layer stratus pattern
fights with a developing offshore wind event. The offshore push
results from high pressure over the Central Vly which has also
pushed a grip of low clouds into the SLO and Cuyama Vly from the
east. Satellite shows the effects of the offshore winds as they
have cleared the stratus from the SBA south coast and the region
around the city of San Luis Obispo. Wind advisories remain in
effect for the SBA/VTA/LA mtns as well as the SBA south coast.
These winds have been a little slow to develop but will likely
arrive shortly after dawn. The low clouds will not last that long
due to the offshore flow and almost all of the area should be
sunny by mid or late morning. Hgts will increase to 586 dam as a
ridge noses in from the SW. The combination of offshore flow and
the rising hgts will bring 10 to 15 degrees of warming to the
coasts and vlys. Less warming across the interior and even a few
degrees of cooling across the SLO vly and the Cuyama Vly as cooler
air moves in from the San Joaquin Vly.

Moderate Santa Ana wind event still on track for tonight and
Thursday. High pressure will shift into NV and 5 to 6 MB of
offshore flow will develop from both the north and the east.
Advisory level winds with gusts between 45 and 50 mph will develop
after midnight over the usual Santa Ana wind prone areas as well
as the Santa Lucias in SLO County. Most areas will see 3 to 6
degrees of warming but the LA coast and San Gabriel Vly will 8 to
12 degrees of warming. Max temps will end up 12 to 15 degrees
above normal under sunny skies.

The winds and the warm atmosphere will keep overnight lows much
above normal in the breezy areas.

Fridays gradients should be similar to Thrusday's but there will
be less upper support and the winds will be lighter. There may
still be some low end advisory gusts. Friday will be the warmest
day of the next 7 and likely the month as max temps will rise
another 2 to 4 degrees. Almost all of the coasts and vlys will see
max temps in the mid and upper 80s with a few locations likely
ending up in the lower 90s.

.LONG TERM (SAT-TUE)...10/329 AM.

The EC and the GFS as well as their respective ensemble members
are in good agreement for the Sat through Mon period. Both show
the ridge slowly weakening and the offshore flow weakening
(although staying offshore). There may be some return of low
clouds by Monday but that is not a certainty and otherwise skies
will be mostly clear. Max temps will fall each day but will remain
above normal.

GFS and EC disagree on the Tuesday forecast. But EC ensembles have
much less spread than those of the GFS and the Tuesday fcst favors
the EC solution which favors cooler condition with a trof and a
deeper marine layer. (The GFS maintains the ridge and is warmer)

Long Range Ensembles offer little hope for additional rain
chances over the next two weeks, which mirrors recent CFS runs
showing basically dry conditions through the end of the month.

&&

.AVIATION...10/1254Z.

At 08Z, the marine layer depth was around 800 feet deep at KLAX.
The top of the inversion was around 1600 feet with a temperature
of 16 degrees Celsius.

Low confidence in the current forecast for coastal and valley
terminals through 19Z, otherwise high confidence. Sub-VFR
conditions will continue at coastal and valley terminals will
linger through at least 14Z, then improve to VFR through 19Z.
There is a chance that sub-VFR conditions could linger longer than
forecast at KPRB until as late as 22Z. VFR conditions are likely
at most if not all terminals tonight and into Thursday morning.
Moderate low-level wind shear and turbulence are possible.

KLAX...There is a 30 percent chance of VFR conditions developing
as soon as 16Z. VFR conditions are very likely by 19Z. Any
easterly winds should be less than 7 knots.

KBUR...There is a 40 percent chance of IFR to MVFR conditions
through 16Z. VFR conditions will develop by 17Z at the latest.
There is a 30 percent chance of moderate low-level wind shear and
turbulence after 08Z.

&&

.MARINE...10/506 AM.

Moderate confidence in the current forecast.

For the water northwest through southwest of the Channel Islands,
SCA level winds are likely to develop today and linger through at
least late tonight, or as late Thursday evening. There is a high
(50 percent) chance of SCA levels winds developing late this
afternoon and this evening for the waters along the Central Coast.
Higher confidence exists for the portions of the waters from near
Point Sal south to the San Nicolas Island. Less confidence
exists for the waters west through northwest of Point Sal.

Inside the southern California bight, there is a 60-70 percent
chance of SCA level winds are likely to linger across the Santa
Barbara Channel through this morning and again early this evening
and tonight. Nearshore Point Mugu to Santa Monica, there is a 50
to 60 percent chance of SCA level winds Thursday morning through
Thursday afternoon, decreasing to a 30 to 40 percent chance on
Friday morning.

&&

.LOX WATCHES/WARNINGS/ADVISORIES...
CA...Dense Fog Advisory in effect until 9 AM PST this morning for
      zones 34>36. (See LAXNPWLOX).
     Wind Advisory in effect until noon PST today for zones
      39-52>54. (See LAXNPWLOX).
PZ...Small Craft Advisory in effect until 9 AM PST this morning
      for zone 650. (See LAXMWWLOX).
     Small Craft Advisory in effect from 3 AM to noon PST Thursday
      for zone 655. (See LAXMWWLOX).
     Small Craft Advisory in effect from noon today to 3 AM PST
      Thursday for zone 670. (See LAXMWWLOX).
     Small Craft Advisory in effect until 9 PM PST Thursday for
      zone 673. (See LAXMWWLOX).
     Small Craft Advisory in effect until 9 AM PST Thursday for
      zone 676. (See LAXMWWLOX).

&&

.HAZARD POTENTIAL OUTLOOK (FRI-TUE).

Gusty Santa Ana winds are expected Thursday through Saturday
resulting in elevated to locally critical fire weather conditions.

&&

PUBLIC...Rorke/ASR/MW
AVIATION...Hall
MARINE...Hall
SYNOPSIS...30

weather.gov/losangeles

The office that day

Everything else NWS Los Angeles, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 10, 12:24 AM PSTDense Fog AdvisoryLOX6 hr
Nov 10, 9:21 AM PSTWind AdvisoryLOXLos Angeles53 hr

Nearby

Small Craft Advisories in California, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.